MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A/19A, WITH DEFLECTING TIP OBTURATOR; RIGID ENDOSCOPE SHEATH

OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A/19A, WITH DEFLECTING TIP OBTURATOR; RIGID ENDOSCOPE SHEATH
Model Number WA22017T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject device broke off during a transurethral resection of bladder tumor (turbt).The broken piece was retrieved from the patient's bladder with a forceps and the patient's health was not impacted.They reported there was up to a 10 minute delay and the procedure was completed with a similar device.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to wear and tear and/or improper handling (impact or shock).Additionally, cracks on the insulation material are mostly not visible, making visual inspection difficult.However, the subject device was not returned, and the root cause of the suggested event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, LONG, FOR WA22018A/19A, WITH DEFLECTING TIP OBTURATOR
Common Device Name
RIGID ENDOSCOPE SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19737692
Report Number9610773-2024-01692
Device Sequence Number17066243
Product Code HIH
UDI-Device Identifier04042761051521
UDI-Public04042761051521
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22017T
Device Lot Number23803
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date07/14/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown